MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII TIB VIEWING TEMPL SZ8; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GII TIB VIEWING TEMPL SZ8; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71440228
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, a gii tib viewing templ sz8 was broken.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.A plastic piece is broken off the device.This device also has signs of significant wear and usage.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII TIB VIEWING TEMPL SZ8
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13697540
Report Number1020279-2022-01061
Device Sequence Number14941601
Product Code HRY
UDI-Device Identifier03596010214560
UDI-Public03596010214560
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71440228
Device Catalogue Number71440228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown